MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 14 FR,; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 14 FR,; DH EF BALLOON TUBES PRODUCTS
Model Number 8140-14-2.7
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A partial device was returned to the manufacturer for evaluation, where it was determined that the balloon end of the tube had broken off and was missing from the sample.The investigation remains in progress at this time.The device history record for lot 30046423 was reviewed and the product was produced according to product specifications.All information reasonably known as of 19 apr 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the feeding tube fell out of the patient but that the balloon broke and the pieces left inside.No further clarification was able to be provided at that time.Per information received 29 mar 2022 based on the evaluation the sample, it was determined that the tube had broken off completely.Per additional information received on 8 apr 2022 from the original reporter, there has been no report of the broken off piece being passed naturally, however no medical intervention has been required.The doctor determined that it should pass naturally eventually.
 
Additional Manufacturer Narrative
The device was evaluated.The sample provided was evaluated confirming the tube breaks on the piece of tube attached to the molded head.However, per dhr review and process assessment conducted, there were no activities or tools identified that could cause this type of damage in the tube of mic-key, therefore, the root cause for this incident could not be conclusively determined or associated to the manufacture device.In addition, there was an expiration date of three days after when the device involved had expired.Root cause could not be determined.All information reasonably known as of 20-jun-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 14 FR,
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14163598
Report Number9611594-2022-00045
Device Sequence Number12201228
Product Code KNT
UDI-Device Identifier00350770427348
UDI-Public00350770427348
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number8140-14-2.7
Device Catalogue NumberN/A
Device Lot Number30046423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age34 YR
Patient SexMale
Patient Weight52 KG